Alert archive / Montana / Flash Flood Warnings in 1998
Flash Flood Warning 2, NWS Billings, MT
NWS Billings, MT issued this flash flood warning at Jul 3, 1998, 3:55 AM MDT for Wheatland County, Montana. It was in force for 6 hr. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Jul 3, 1998, 3:55 AM MDT (09:55 UTC)
- Expired
- Jul 3, 1998, 9:50 AM MDT
- In force
- 6 hr
- Issued by
- NWS Billings, MT
- Area
- Whole counties
County Wheatland County, MT
The nearest sounding before it
Great_falls, MT (KTFX), launched 00:00Z, 9.9 hours before the alert went out and 125 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 42 J/kg
- Mixed-layer CIN
- -72 J/kg
- Mixed-layer LCL
- 1450 m above ground
- 0-6 km bulk shear
- 42 kt
- 0-1 km storm-relative helicity
- -31 m²/s²
- 0-3 km storm-relative helicity
- 107 m²/s²
- Significant tornado parameter
- -0.0
- Supercell composite
- -0.1
The text
As transmitted, in the capitals the NWS used until 2016.
000 TTAA00 KBIL 030956 RRA FFWBIL MTC107-031550- BULLETIN - EAS ACTIVATION REQUESTED FLASH FLOOD WARNING NATIONAL WEATHER SERVICE BILLINGS MT 355 AM MDT FRI JUL 3 1998 THE NATIONAL WEATHER SERVICE IN BILLINGS HAS ISSUED A * FLASH FLOOD WARNING FOR... WHEATLAND COUNTY IN CENTRAL MONTANA * UNTIL 950 AM MDT * AT 400AM... AREA LAW ENFORCEMENT INDICATED A THUNDERSTORM WITH VERY HEAVY RAIN 20 MILES NORTHEAST OF WHEATLAND... MOVING NORTHEAST 20 MPH. * WATER IS RUNNING ACROSS HIGHWAY 12 BETWEEN HARLOWTON AND SHAWMUT IN MANY PLACES. ABOUT 6 MILES EAST OF HARLOWTON THE WATER WAS UP TO DON'T DRIVE ACROSS FLOODED ROADS! MOST FLASH FLOOD DEATHS OCCUR IN AUTOMOBILES. SS &
What forecasters said that day
The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Billings, MT wrote its last area forecast discussion before this flash flood warning went out at Jul 3, 1:45 AM MDT, 2 hours 10 minutes earlier.
Area forecast discussion, Jul 3, 1:45 AM MDT, 2 hours 10 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE BILLINGS MT 145 AM MDT FRI JUL 03 1998 SEEMS LIKE PERSISTENCE IS THE RULE ONCE AGAIN...RIDGE HOLDING STEADY WITH SERIES OF S/W'S MOVING UP AND OVER TRIGGERING AFTERNOON/EVENING THUNDERSTORMS. MAIN CONCERN WITH THIS PACKAGE WILL BE TIMING AND LOCATION OF STORMS DEVELOPING...SHR CO WY GROUND PRETTY WELL SATURATED AND ANY ADDITIONAL RAIN WILL PRESENT SOME PROBLEMS. REPORTS FROM LAST EVENING INDICATED AS MUCH AS 1.5 INCHES OF RAIN OVER E 1/2 OF SHR CO IN ABOUT A 2HR TIME PD. FLASH FLOOD GUIDANCE AT 2.8 INCHES FOR 1HR/3.1 3HR/4.4 6HR. RAMSDIS IR AND BIL 88D ALREADY SHOWING ACTION REFORMING AND DYRING AGAIN IN THIS AREA. PRESENT THINKING IS TO ISSUE RVS AND STRONGLY ENCOURAGE DAY SHIFT TO THINK ABOUT FFA FOR 2ND PD AFTER NEXT MODEL RUN COMES IN...ESP IF VORT CENTER REMAINS SOUTH OF BIL. HIGH TEMPS WILL BE SIMILAR TO THAT OF YESTERDAY AND WILL KEEP POPS LOW SCT FOR TODAY. SPRINGER BIL BB 083/060 083/058 085 54333 LVM .. 080/052 080/... ... 54333 HDN .. 086/057 086/... ... 54333 MLS .. 084/062 086/062 ... 54333 4BQ .. 085/059 085/... ... 54333 BHK .. 082/059 084/... ... 54333 SHR BB 083/057 083/057 085 54333 BUR .. 072/042 072/044 074 54333
The office that day
Everything else NWS Billings, MT issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jul 3, 4:26 AM MDT | Flash Flood Warning | BYZ | Musselshell | 2 hr |
Nearby
Flash Flood Warnings in Montana, 1998Every flash flood warning in 1998
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive.